Fentanyl: 50 to 100 times more toxic than morphine • Local, News • Two Row Times
http://9nl.it/gzad

Fentanyl: 50 to 100 times more toxic than morphine

SIX NATIONS – Fentanyl is a synthetic opiate narcotic most commonly prescribed to cancer patients in a lot of pain and was designed for a specific purpose. For the...
<>

SIX NATIONS – Fentanyl is a synthetic opiate narcotic most commonly prescribed to cancer patients in a lot of pain and was designed for a specific purpose. For the past number of years Ontario has seen a rise in fentanyl related injuries and deaths.

It is a drug that is very difficult to see, smell or taste, and other drugs can be easily ‘cut’ with fentanyl, in powder, pill, or liquid form. When a drug has been cut with something else it means that another substance has been added to make the volume higher, so more of the product can be sold or distributed. More-or-less, cutting is another way to say ‘filler’ has been added.

When an individual is prescribed fentanyl it is often administered intravenously and only to patients in extreme pain who have a tolerance for opiate use.

Heroin, cocaine, oxycodone, and other drugs can all be cut with other narcotics like fentanyl. When a drug user attains their drug of choice, there is a possibility that the drug has been cut with fentanyl. Making the already dangerous drug ever more threatening. Not knowing what may or may not be inside and since cutting is often not a monitored process, an overdose is likely.

A fentanyl high is very similar to heroin, providing: reduced feelings of pain, euphoria, and relaxation. Drugabuse.com states that those seeking the effects previously mentioned will often abuse fentanyl by taking it without a prescription. Using high doses, or mixing it with other drugs can turn all of these situations fatal.

Side effects of the drug include: nausea, vomiting, constipation, altered heart rate, slowed breathing rate, confusion, hallucinations, weakness, sweating, itchy skin, seizures and constricted pupils.

Taking an excess amount of fentanyl can lead to a life-threatening overdose. Signs of an overdose include: difficulty swallowing, extreme fatigue, dizziness and fainting, difficulty breathing, cardiac arrest, non-responsiveness, and severe confusion.

The likelihood of a drug overdose varies between individuals. Different factors like age, weight, previous drug use, opioid tolerance levels, and more are all factors in the chances of an overdose. Unmonitored recreational drug use can lead to overdoses, dependencies, and death. The safest option is for an individual to follow the directions prescribed by doctor.

job_board 8316_TwoRowTimes360x250 OPT2rev
gmsu
towrossswwampum Two Row Wampum
Bloom Email Optin Plugin
imaginination-library
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum
towrossswwampum Two Row Wampum

RELATED BY

  • tim-hortons

    Ohsweken Tim Hortons robbed

    OHSWEKEN —The Ohsweken Tim Hortons was robbed at approximately 1:20 AM Thursday, March 23. Six Nations Police say a man walked through the door and handed the employee a...
  • The Right to Be Cold by Sheila Watt-Cloutier, one of the books in this year’s Canada Reads competition. The novel is being defended by Chantal Kreviazuk, platinum seller singer/songwriter.

    Canada Reads 2017 underway this week

    What is the one book Canadians need to read? That’s the question behind the CBC’s annual “battle of the books” competition Canada Reads, which kicked off on Monday. The...
  • Levi General "Deskaheh" spent himself defending Six Nations rights on the international stage in the early 20th century. Submitted photo

    How England and Canada worked against Six Nations

    SIX NATIONS – In Part No. 2 of our series, “The Remarkable Life and Times of Deskaheh” we take a closer look at Cayuga Chief Levi “Deskaheh” General. We...
  • place

    Think before you post

    HALDIMAND – The Ontario Provincial Police (OPP) Haldimand County Detachment is reminding the public to “think before you post” after a social media post intended as “a joke” caused alarm...